Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Causes Burning Sensation In The Tongue After Taking Cyclosporine?

My wife had a kidney transplant 16 years ago and she has been talking cyclosporine all that time. Here about 6 days ago she has felt her tongue burning and has some aches and pains. Could the cyclosporine be the cause of this? Dale C. I don t want to pay for my answer.
Mon, 26 Oct 2015
Report Abuse
Dentist 's  Response
Hi...
Welcome to HEALTHCARE MAGIC..

I have gone through your query and can understand your concerns...

As per your complain burning sensation of tongue along with pain can be due to a side effect of Cyclosporine which is an immuno-suppresant drug and is given to organ transplant patients to prevent tissue/organ rejection by the body.
Cyclosporine can cause a dry mouth due to reduced watery secretions from the salivary glands and dry mouth in long term can cause burning mouth..
Tongue is the first organ that is affected and the patient experiences burning in tongue but any confirmed diagnosis can be given only after a thorough clinical evaluation and you should consult your treating doctor and explain the immediate symptoms and if cyclosporine is considered to be causing it,reduction in dose of medicine can be done to relieve the symptoms..
Other causes can be treated according to diagnosis..
As of now she can take a supportive treatment.
Gargle with a numbing mouthwash containing Lignocaine to relieve the burning.
Suck ice pops and do cold water rinses.
Avoid spicy and hot foods..
Chew sugar-free chewing gums as it help in stimulating saliva flow..
Maintain a good oral hygiene.
Take multivitamin supplements..

Hope this information helps..

Thanks and regards.
Dr.Honey Nandwani Arora.

I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Loading Online Doctors....
What Causes Burning Sensation In The Tongue After Taking Cyclosporine?

Hi... Welcome to HEALTHCARE MAGIC.. I have gone through your query and can understand your concerns... As per your complain burning sensation of tongue along with pain can be due to a side effect of Cyclosporine which is an immuno-suppresant drug and is given to organ transplant patients to prevent tissue/organ rejection by the body. Cyclosporine can cause a dry mouth due to reduced watery secretions from the salivary glands and dry mouth in long term can cause burning mouth.. Tongue is the first organ that is affected and the patient experiences burning in tongue but any confirmed diagnosis can be given only after a thorough clinical evaluation and you should consult your treating doctor and explain the immediate symptoms and if cyclosporine is considered to be causing it,reduction in dose of medicine can be done to relieve the symptoms.. Other causes can be treated according to diagnosis.. As of now she can take a supportive treatment. Gargle with a numbing mouthwash containing Lignocaine to relieve the burning. Suck ice pops and do cold water rinses. Avoid spicy and hot foods.. Chew sugar-free chewing gums as it help in stimulating saliva flow.. Maintain a good oral hygiene. Take multivitamin supplements.. Hope this information helps.. Thanks and regards. Dr.Honey Nandwani Arora.